Has anyone had problems when increasing Sinemet? My hubby was taken off Mirapex and his Sinemet was slowly increased to 2 pills 4xday

but now has leg pain and still trouble walking as well as loss of appetite and cognitive issues. Doctor said to reduce it back to where it was so hopefully that will work. Dr. hasn't offered anything else to try so I'm at a loss on what to do. If his current state continues, he will probably not be walking come summer. This is just so frustrating when there isn't anything you can do to help.

8 Replies

oldestnewest
  • In my case, the increase caused me to be dizzy, and caused me to fall frequently. Dr cut it back to pre-dizziness level.

  • Call your doctor right away!! Hopefully you see a Neurologist! Something is definitely not right!!

    Blessings,

    Carol

  • Hi, I went onto 2x4 Sinemet Plus with no problems - I was already on Ropinirole and Amantadine neither of which I stopped. I can't say it was a raging success but then Imet Dr Roger Barker of Cambridge who recommended that I take Azilec and switch the Ropinirol for REquip controlled release

    That advice chaged my life and I am better than I was 4 years ago - although I have recently become more tired and need a nap during the day but stil can do ore or less what I want

    I know the drugs act differently for all of us butI share my position (diagbosed 11 years)

  • I have been diagnosed n 1998. last 14 years, sinemets were always my buddy.

    increased from minimum to 50/200mg ,7 tbl/week,, and 0.5mg mirapex 2 tbl each x 3 dy.

    once decreased mirapex in the past some yeasrs ago, the stiffiness came right away, hardly can move the leg in the morning and evneing before bed time. So, increased back as it is now.

    The main complaint to mirapex is a lot of dreams any time i fall a sleep..

    Doctor told me to change requip iso mirapex. sinemet is almost maxium level.

    after this, DBS is theoption option or keep going as it is. A lot of bad dream and consipitaton

    in the morning are major complant. cconp. are solved mostly by gleslyn supossitory or liquid type for really bad time.

    Changing medication depends a lot to do with you ability to keep the balance of your'metabolism on blance. It got to with age, i am 68yrs old. Afraid to change any medication schedule.

    i dont trust DBS bcz after surgery,follow up of control computer programs and its maintenance

    is very problemetic. Any comment regarding my condtion would be very much appreciated.

    Joyful Jeff ,CA

  • Water, increase water intake when taking meds. I never knew this and had problems with generic carb/levo then wen to the Sinement . The water did the trick. Then I was told about Lavender oil, but rubbing on my cramping arm muscles 2 or 3 times a day my balance is better and the cramps stopped. Well worth a try. Blessings, Kadie

  • I will definitely try the lavender oil and the water increase as I know that he doesn't get anough water. Thanks for the response - anything is worth a shot.

  • My neuro increased to 3 - 4 times a day. Made me sick to my stomach, didn't go away over time so he put me back on my regular dosage, I also take ropinole and amantadine.

  • My husband was on Sinemet plus x4 daily along with a 6mg neuro patch . I can't say it has made him any better but I don't know how much is progression . )He started to switch/nod off for most of the day especially orally after taking one of his sinemets . I asked if he could reduce them so now on Sinemet 100 also stopped his Amitriptyline 10mg his bad dreams have eased and not switching off quIte as much . It is so confusing taking these meds isn't it . Very hit and miss I feel . He has never ever been offered to try any other med . Keep telling is he is doing ok . THEY DON'T LIVE WITH US THOUGH DO THEY .

You may also like...